Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Springfield, MO

February 27, 2011Hickory County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 27, 2011, 10:15 PM CST for Hickory County, Polk County, Missouri. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2011, 10:15 PM CST (04:15 UTC)
Expired
Feb 27, 2011, 11:00 PM CST
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hickory County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 10:16 PM CSTFUNNEL CLOUDHalf Way, MOREPORT OF FUNNEL CLOUD REPORTED AT 490TH ROAD AT 178TH ROAD.
Feb 27, 10:16 PM CSTHAIL 1Half Way, MO
Feb 27, 10:16 PM CSTNON-TSTM WND DMGHalf Way, MOEMERGENCY MANAGER REPORTED TREES DOWN AND POWER OUT IN HALF WAY.
Feb 27, 10:29 PM CSTHAIL 1Bolivar, MOALSO MEASURED 40 KT WIND GUST.
Feb 27, 10:55 PM CSTHAIL 0.25Pleasant Hope, MOALSO HAD 40 TO 50 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 7:24 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KSGF 280415
SVRSGF
MOC085-167-280500-
/O.NEW.KSGF.SV.W.0005.110228T0415Z-110228T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN HICKORY COUNTY IN CENTRAL MISSOURI...

* UNTIL 1100 PM CST.

* AT 1010 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
  HUMANSVILLE TO 9 MILES WEST OF FAIR PLAY TO 16 MILES WEST OF
  ALDRICH...MOVING EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE ALDRICH...BOLIVAR...BRIGHTON...
  DUNNEGAN...ELKTON...EUDORA...FAIR PLAY...FLEMINGTON...GOODSON...
  HALF WAY...HUMANSVILLE...MORRISVILLE...NEMO...PITTSBURG...PLEASANT
  HOPE...POLK AND WEAUBLEAU.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND 
STOCKTON LAKE.

A TORNADO WARNING ALSO REMAINS IN EFFECT FOR EASTERN POLK COUNTY 
UNTIL 1045 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3773 9320 3773 9318 3743 9319 3743 9363
      3774 9362 3775 9364 3782 9364 3783 9358
      3790 9358 3790 9319
TIME...MOT...LOC 0414Z 270DEG 49KT 3781 9368 3764 9367
          3750 9378
WIND...HAIL 60MPH 1.00IN

$$

SCHAUMANN
3 follow-up statements
649 
WWUS53 KSGF 280425
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CST SUN FEB 27 2011

MOC085-167-280500-
/O.CON.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
POLK MO-HICKORY MO-
1025 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHERN HICKORY AND POLK COUNTIES...

AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HUMANSVILLE
TO FAIR PLAY TO 8 MILES SOUTHWEST OF ALDRICH...MOVING EAST AT 55 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IMPACTED INCLUDE ALDRICH...BOLIVAR...BRIGHTON...DUNNEGAN...
ELKTON...EUDORA...FAIR PLAY...FLEMINGTON...GOODSON...HALF WAY...
HUMANSVILLE...MORRISVILLE...NEMO...PITTSBURG...PLEASANT HOPE...POLK
AND WEAUBLEAU.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND
STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3773 9320 3773 9318 3743 9319 3743 9363
      3774 9362 3775 9364 3782 9364 3783 9358
      3790 9358 3790 9319
TIME...MOT...LOC 0425Z 270DEG 49KT 3780 9349 3763 9348
          3749 9359
WIND...HAIL 70MPH 1.00IN

$$

SCHAUMANN
931 
WWUS53 KSGF 280450
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 PM CST SUN FEB 27 2011

MOC085-280459-
/O.CAN.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
HICKORY MO-
1050 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HICKORY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE PUSHED EAST INTO SOUTHERN CAMDEN AND 
DALLAS COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3780 9327 3779 9320 3773 9320 3773 9318
      3770 9318 3743 9319 3743 9363 3744 9363
      3781 9328
TIME...MOT...LOC 0449Z 270DEG 49KT 3780 9307 3763 9307
          3745 9330

$$

MOC167-280500-
/O.CON.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
POLK MO-
1050 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHEASTERN POLK COUNTY...

AT 1044 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF GOODSON TO 5 MILES EAST OF HALF WAY TO BRIGHTON...MOVING
EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BOLIVAR...BRIGHTON...EUDORA...GOODSON...
HALF WAY...MORRISVILLE...PLEASANT HOPE AND POLK.

OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3780 9327 3779 9320 3773 9320 3773 9318
      3770 9318 3743 9319 3743 9363 3744 9363
      3781 9328
TIME...MOT...LOC 0449Z 270DEG 49KT 3780 9307 3763 9307
          3745 9330
WIND...HAIL 60MPH 1.00IN

$$

SCHAUMANN
326 
WWUS53 KSGF 280501
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CST SUN FEB 27 2011

MOC167-280511-
/O.EXP.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
POLK MO-
1101 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3780 9327 3779 9320 3773 9320 3773 9318
      3770 9318 3743 9319 3743 9363 3744 9363
      3781 9328
TIME...MOT...LOC 0450Z 270DEG 49KT 3779 9305 3762 9305
          3745 9328

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 6:03 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 27, 6:03 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CST SUN FEB 27 2011

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 519 PM CST SUN FEB 27 2011/

THERE ARE TWO MAIN AREAS OF FOCUS INTO EARLY THIS EVENING. THE FIRST
WILL BE ACROSS NORTH CENTRAL ARKANSAS WHERE THE HRRR IS INSISTENT ON
BREAKING OUT CONVECTION. HOWEVER...LATEST OBJECTIVE ANALYSIS
CONTINUES TO INDICATE QUITE A CAP IN PLACE ACROSS THIS REGION. THERE
IS A WEAK UPPER LEVEL IMPULSE CURRENTLY LOCATED ACROSS EASTERN
OKLAHOMA THAT MAY ACT TO WEAKEN THE CAP ACROSS THIS REGION. THE
COMBINATION OF ASCENT WITH THIS FEATURE AND LIFT OVER THE COMPLEX
TERRAIN OF NORTHERN ARKANSAS MAY BE ENOUGH FOR A FEW ISOLATED
SURFACE BASED STORMS TO GET GOING IN THE NEXT FEW HOURS. WE HAVE
RECENTLY HAD ONE CELL TRY AND FIRE ACROSS BOONE COUNTY
ARKANSAS...BUT THE CAP WON THAT BATTLE.

A SECOND AREA OF CONCERN THROUGH EARLY EVENING WILL BE ACROSS
NORTHEAST OKLAHOMA AS THE LATEST SURFACE ANALYSIS AND SHORT RANGE
GUIDANCE INDICATES A WEAK AREA OF CONVERGENCE FROM OKLAHOMA CITY TO
AROUND WAURIKA OKLAHOMA. THIS AREA OF CONVERGENCE ALSO CORRESPONDS
NICELY TO AN AREA OF TOWERING CUMULUS. AS THIS AREA OF CONVERGENCE
SHIFTS EAST WITH THAT LEAD IMPULSE...THERE IS THE POTENTIAL FOR THE
CAP TO BE BROKEN AROUND THE INDIAN NATION TURNPIKE IN EASTERN
OKLAHOMA.

IF STORMS CAN GO IN EITHER PLACE...THE LACK OF STRONG LINEAR FORCING
COMBINED WITH AMBIENT SHEAR PROFILES WILL SUPPORT DISCRETE
SUPERCELLS WITH ALL MODES OF SEVERE POSSIBLE.

LATER THIS EVENING INTO THE EARLY OVERNIGHT PERIOD...THE MAIN DRY
LINE AND TRIPLE POINT REGION WILL MOVE OUT TOWARDS SOUTHWEST
MISSOURI. MEANWHILE...AN AREA OF STRONG HEIGHT FALLS WILL ACCOMPANY
THESE FEATURES...POSING YET ANOTHER THREAT FOR SEVERE STORMS. DISCRETE
CELLS ARE AGAIN FAVORED...ESPECIALLY CLOSER TO THE TRIPLE POINT
WHERE EFFECTIVE CLOUD LAYER WIND FIELDS WILL HAVE A STRONG NORMAL
COMPONENT TO THE DRY LINE. BY ABOUT 06Z...THE COLD FRONT WILL BEGIN
TO ACCELERATE SOUTH SUGGESTING ANY ONGOING CONVECTION WOULD
TRANSITION TO A LINEAR OR QLCS MODE.

SCHAUMANN

&&

.DISCUSSION...

FORECAST CHALLENGE CONTINUES TO BE CHANCES FOR SEVERE STORMS
THROUGH TONIGHT

THIS AFTERNOON THROUGH TONIGHT...FORECAST REMAINS COMPLEX. THE
FIRST OF A FEW UPPER AIR OBSERVATIONS HAVE BEEN LAUNCHED TO
ASSESS THE CURRENT CAP STRENGTH.

WARM FRONT HAS CLEARED CENTRAL MISSOURI AND ROUGHLY EXTENDS FROM
JUST EAST OF WICHITA KS TO CLINTON MO AND NEAR ST. LOUIS. AS
EXPECTED CONVECTION IS FIRING IN KANSAS AS A LEAD IMPULSE ENTERS
FROM THE SOUTHWEST. TO THIS POINT CONVECTION HAS BEEN ON THE NORTH
SIDE OF THE WARM FRONT. THIS LEAD WAVE IS AFFECTING THE WARM
SECTOR AS WELL. VISIBLE SATELLITE IMAGERY SHOWS SOME THINNING OF
CLOUD COVER ACROSS SW MO...E OK AND MUCH OF ARK. LAPS INDICATES
THAT SURFACE BASED CIN IS WEAKENING...ESPECIALLY JUST TO THE SOUTH
OF THE WARM FRONT...AND WILL BE AWAITING CONFIRMATION FROM THE 21Z
RAOB AND WATCHING RADAR TRENDS CLOSELY. STILL THINKING THAT THE
TWO AREAS TO WATCH IN THE SHORT TERM WILL BE NEAR THE WARM FRONT
AND FROM CENTRAL ARK TO THE NORTHEAST. BUT WILL NEED TO KEEP A
WARY EYE ON THE CAP OVER E OK.

HEADING INTO TONIGHT...SEVERE RISKS REMAIN CONDITIONAL BASED ON
THE STRENGTH OF THE CAP AND WHETHER OR NOT THE DRY LINE MAKES IT
INTO THE AREA PRIOR TO THE COLD FRONT ACCELERATING AND TAKING IT
OVER. TRENDS FROM THE RUC AND HRRR SHORT TERM MODELS INDICATE THAT
SHEAR WILL BE QUITE STOUT WITH 0-6KM BULK SHEAR NEAR 60KT AND
0-1KM SHEAR OF 40KT. EXPECTATIONS FOR INSTABILITY HAVE NOT CHANGED
WITH MLCAPE IN THE 750 TO 1250 J/KG RANGE. WILL BE CLOSELY
WATCHING E OK FOR CONVECTIVE DEVELOPMENT AS WE WOULD BE ON THE
RECEIVING END OF STORMS THAT INITIATE IN THAT REGION. SUBSEQUENT
SOUNDINGS AT 00Z AND 03Z WILL CONTINUE TO MONITOR THE EVOLUTION OF
CAP STRENGTH AND IF INCOMING LARGE SCALE LIFT IS EFFECTIVELY
REMOVING THE CAP. HIGHEST CONCERN WILL BE FOR ANY SUPERCELLS THAT
FIRE ALONG THE DRY LINE. SHEAR AND STORM MOTION VECTORS CUT ACROSS
THE DRY LINE...WHICH INDICATES THAT THESE CELLS COULD MOVE OFF THE
DRY LINE AND POSE AN INCREASED RISK FOR TORNADOES. THE
SOUTHEASTERN THIRD OF THE AREA IS MOST PRONE TO THIS RISK.
AGAIN...THIS RISK IS CONDITIONAL ON BREAKING THE CAP AND ASSUMING
THE COLD FRONT DOES NOT TAKE OVER THE DRY LINE TOO SOON. THE
WINDOW OF OPPORTUNITY FOR THE DRY LINE TO BE IN PLAY IS THIS
EVENING THROUGH ABOUT 09Z. AS WE PROGRESS THROUGH THE OVERNIGHT...
SFC LOW PRESSURE RIDING ALONG THE INCOMING COLD FRONT WILL MOVE
INTO ILLINOIS AND THIS WILL ACCELERATE THE FORWARD PROGRESS OF THE
COLD FRONT...ENDING THE RISK FOR SEVERE FROM NORTHWEST TO
SOUTHEAST PRIOR TO DAYBREAK MONDAY.

MONDAY...STORM SYSTEM WILL QUICKLY EXIT EAST WITH LINGERING
CHANCES FOR SHOWERS DURING THE MORNING ACROSS CENTRAL MISSOURI.
STRATUS FIELD BEHIND THE FRONT SHOULD THIN A BIT DURING THE
AFTERNOON AND LEAD TO AT LEAST PARTIAL CLEARING. COLD AIR
ADVECTION WILL BE MOST PRONOUNCED MONDAY MORNING...THOUGH
PROSPECTS OF SOME SOLAR INSOLATION WILL LEAD TO A MODEST REBOUND
IN TEMPERATURES WITH AFTERNOON READINGS IN THE MID 40S.

STORM SYSTEM EXITS THE REGION AND HIGH PRESSURE BUILDS IN FOR
TUESDAY. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE END
OF THE WEEK.SOUTHERLY WINDS WILL RETURN ON THE BACK SIDE OF THE
SURFACE HIGH LATE TUESDAY AFTERNOON AHEAD OF ANOTHER WEAK COLD
FRONT MOVING DOWN EARLY WEDNESDAY. THIS WILL ONLY KNOCK DOWN
TEMPERATURES SLIGHTLY AND NO PRECIP IS EXPECTED WITH THIS PASSAGE.

A QUIET DAY IS ANTICIPATED FOR THURSDAY BEFORE THE NEXT STORM
SYSTEM MOVES IN THE CENTRAL PLAINS REGION FOR THE END OF THE WEEK
AND WEEKEND. AN UPPER LEVEL SYSTEM WILL BE DIVING OUT OF THE
ROCKIES LATE FRIDAY INTO EARLY SATURDAY AT THE SAME TIME A COLD
FRONT WILL BE SLOWLY MOVING DOWN THE PLAINS REGION. THIS SPELLS A
GOOD CHANCE OF RAIN ACROSS SOUTHEAST KANSAS AND THE OZARKS. THE
RAIN WILL END BY LATE SATURDAY AND TEMPERATURES FOR THE WEEKEND
WILL BE CLOSER TO NORMAL FOR THIS TIME OF YEAR.

GRIFFIN

&&

.AVIATION...

FOR THE 00Z KSGF...KJLN AND KBBG TAFS...CURRENTLY GUSTY
SOUTHWESTERLY WINDS AND A BROKEN TO OVERCAST VFR STATUS DECK ARE
OCCURRING OVER THE AREA. A WARM FRONT THAT PASSED THROUGH THE AREA
IS NOW STALLED FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL MISSOURI.
THIS FRONT WILL BEGIN TO PUSH SOUTH AS A COLD FRONT LATER THIS
EVENING INTO THE OVERNIGHT HOURS...WITH SOME SHOWER AND
THUNDERSTORM ACTIVITY POSSIBLE ALONG THE FRONT AS IT PASSES
THROUGH THE REGION. A FEW OF THIS STORMS COULD BECOME STRONG TO
SEVERE. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM ACTIVITY. BEHIND THE FRONT SOME LINGERING SHOWERS WILL
BE POSSIBLE INTO EARLY MONDAY MORNING. STRONG AND GUSTY NORTHERLY
WINDS WILL THEN OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS
ON MONDAY BEHIND THE FRONT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 27, 8:16 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CST SUN FEB 27 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
816 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

 ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS
 SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI EARLY THIS EVENING.
 THIS ACTIVITY WILL CONTINUE TO SPREAD EAST NORTHEAST ACROSS THE
 AREA THROUGH THE REMINDER OF THE EVENING HOURS. MODERATE
 INSTABILITY AND STRONG WIND SHEAR WOULD SUPPORT SUPERCELL
 THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF
 BALLS...WIND GUSTS OVER 60 MPH...AND ISOLATED TORNADOES.

 ADDITIONAL THUNDERSTORMS MAY THEN DEVELOP LATER THIS EVENING AS
 LOW PRESSURE AND A TRAILING DRY LINE APPROACH FROM EXTREME
 SOUTHERN KANSAS AND OKLAHOMA. ANY STORMS THAT DEVELOP ALONG THE
 DRY LINE WOULD AGAIN LIKELY BE SUPERCELLS CAPABLE OF PRODUCING
 LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AT THIS
 TIME...IT APPEARS THAT THE GREATEST THREAT FOR TORNADOES WILL
 BE SOUTH OF A NEOSHO TO NIXA TO SALEM LINE.

 AFTER MIDNIGHT...A COLD FRONT WILL BEGIN TO SURGE SOUTH ACROSS
 THE OUTLOOK AREA. ANY STORMS THAT HAVE DEVELOPED WILL LIKELY
 MERGE INTO A LINE...WITH DAMAGING STRAIGHT LINE WINDS
 BECOMING THE MAIN THREAT. LARGE HAIL WILL ALSO REMAIN
 POSSIBLE AS WELL AS THE THREAT FOR ISOLATED TORNADOES. THE
 MAIN THREAT FOR SEVERE STORMS WILL QUICKLY END FROM NORTHWEST
 TO SOUTHEAST OVERNIGHT...WITH THE SEVERE THREAT ENDING ACROSS
 SOUTH CENTRAL MISSOURI BY 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF AN OSCELOA
 MISSOURI TO A COLUMBUS KANSAS LINE THROUGH 10 PM THIS
 EVENING...THEN MAY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA
 DURING THE LATE EVENING...CONTINUING INTO THE OVERNIGHT PERIOD
 ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SPOTTERS SHOULD
 ALSO BE AWARE THAT THESE STORMS WILL RACE TO THE EAST AND
 NORTHEAST AT GREATER THAN 50 MPH AT TIMES.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Feb 27, 8:49 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             PITTSBURG               37.41N 94.70W
02/27/2011  M1.75 INCH       CRAWFORD           KS   LAW ENFORCEMENT

&&

KURTZ
Local storm report, Feb 27, 9:07 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     PITTSBURG               37.41N 94.70W
02/27/2011                   CRAWFORD           KS   TRAINED SPOTTER

            LARGE TREES UPROOTED IN PITTSBURG KANSAS...ALSO REPORT OF
            PEA SIZED HAIL.

&&

KURTZ
Local storm report, Feb 27, 9:13 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     8 SW LAMAR              37.41N 94.38W
02/27/2011                   BARTON             MO   AMATEUR RADIO

            LAW ENFORCEMENT REPORTED ROOF OF HOG BARN REMOVED.

&&

KURTZ
Local storm report, Feb 27, 9:44 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             FRONTENAC               37.46N 94.69W
02/27/2011  M1.00 INCH       CRAWFORD           KS   TRAINED SPOTTER

&&

KURTZ
Local storm report, Feb 27, 9:48 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             FAULKNER                37.10N 95.01W
02/27/2011  M1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

&&

KURTZ
Local storm report, Feb 27, 9:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     MCCUNE                  37.35N 95.02W
02/27/2011                   CRAWFORD           KS   EMERGENCY MNGR

            5 POWER POLLS DOWN IN MCCUNE KANSAS

&&

KURTZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:39 PM CSTTornado WarningSGFBarton, Jasper51 min
Feb 27, 9:14 PM CSTTornado WarningSGFBarton, Cedar, Dade46 min
Feb 27, 9:19 PM CSTTornado WarningSGFMiller, Morgan26 min
Feb 27, 9:36 PM CSTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski39 min
Feb 27, 9:42 PM CSTSevere Thunderstorm WarningSGFBarton, Vernon47 min
Feb 27, 9:44 PM CSTTornado WarningSGFPolk46 min
Feb 27, 9:54 PM CSTSevere Thunderstorm WarningSGFCedar, Dade51 min
Feb 27, 10:03 PM CSTSevere Thunderstorm WarningSGFJasper, Newton42 min
Feb 27, 10:07 PM CSTTornado WarningSGFDallas, Laclede, Polk38 min
Feb 27, 10:35 PM CSTSevere Thunderstorm WarningSGFDade, Lawrence38 min
Feb 27, 10:38 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede52 min
Feb 27, 10:39 PM CSTTornado WarningSGFCamden, Laclede, Phelps, Pulaski, Texas51 min
Feb 27, 10:59 PM CSTSevere Thunderstorm WarningSGFGreene17 min
Feb 27, 11:15 PM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski and 3 more45 min
Feb 27, 11:31 PM CSTTornado WarningSGFDent, Phelps17 min
Feb 27, 11:45 PM CSTSevere Thunderstorm WarningSGFDent, Phelps, Shannon, Texas45 min
Feb 28, 2:25 PM CSTRiver Flood WarningSGFVernon40 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.